|Norvir and Methadone
May 31, 2004
I have been on a drug treatment program for 10 yrs. I take 95 mgs of methadone daily. I recently statred taking Norvir 100mg with other HIV drugs and I have been going into withdrawal. Any reason this should be happening and what do you suggest I do?
thank you Walt New York
| Response from Dr. Young
Thanks for your question.
Ritonavir-boosted protease inhibitor regimens can clearly interact with methadone, causing variable levels of methadone, and in your case, withdrawal symptoms.
The answer on what to do depends a bit on what your other medications are-- the best I can say at this point is to let your HIV doctor and methadone-prescribing doctor know about the possibility of drug-drug interactions and the need to adjust your medications (typically the methadone dose gets changed).
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Triggers Shingles Outbreak?
- What Happens When You Take The Hpv Vaccine But Already Have Genital Warts?
- What Can Be Done To Rid The Pain Of Nerve Damage From Shingles?
- What Are The Odds Of My Partner Having Genital Warts And Me Not?
- Transmission Of Shingles
- Symptoms Of Genital Warts In Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.